Nigeria News App

Join NN App My Account
Stats: 309 members, 1,704 topics. Date:   Sun, 16 2018 at 05:12 pm
For more please contact us @ info@nigerianews.app

Nigerian News

FrontPage Forum Must Read Latest Posts Breaking News Entertainment Politics Business Economy Sports Romance General Hausa News
Trending : Debate Reacts Wait Presidential Atiku Father Tambuwal
Join NN App Earn by reading news Sign in My earnings Invite friends Income record How it works FAQ Testimonial Income support Today offer

19-Year-Old Dies After Inhaling Deodorant Spray To Get High

By - - [General ]


A 19-year-old died after inhaling deodorant spray to get high, according to a new case report, and doctors who treated the man in the Netherlands are using the case to highlight the fatal consequences of inhaling chemicals.

Such cases are “very rare,” according to Dr. Kelvin Harvey Kramp of Maasstad Hospital’s intensive care unit in Rotterdam.

Kramp explained that because deaths from deodorant inhalation are not common among the general population, the “consequences aren’t really known,” causing people to continue this dangerous behavior.

The patient, who had a history of psychotic symptoms, had been admitted to a rehabilitation center for cannabis and ketamine abuse and was taking antipsychotic drugs.

During a relapse in July, he placed a towel over his head and inhaled deodorant spray to get high, according to the report, published Thursday in the BMJ. He became hyperactive, jumping up and down, before blood flow stopped suddenly, causing him to go into cardiac arrest and collapse, the report says. He was admitted to the hospital and placed in a medically induced coma when staff failed to revive him.

The “patient did not had enough brain function to sustain life,” Kramp said. Nine days after he was admitted, doctors withdrew care, and the man died.

There are three theories about what caused the cardiac arrest, Kramp said: The inhalant could have oversensitized the patient’s heart, which can make any subsequent stress, like getting caught by a parent, cause cardiac arrest. Also, inhalants decrease the strength of contraction of the heart muscle. Another possibility is that inhalants can cause spasm of the coronary arteries.

The patient’s hyperactivity could mean he was experiencing a “scary hallucination,” Kramp said, adding that if that was the case, the first theory would be applicable.

Solvent abuse is not a new phenomenon, the report points out, and is primarily found in “young and vulnerable people,” according to Kramp.

The group most affected by solvent abuse is 15- to 19-year-olds, studies show. People in rehabilitation centers or prisons are more likely to abuse household products, the report added, meaning there could be a greater risk of cardiac deaths in these environments.

In these secure environments, people have less access to other substances, and household products are easily available, explained Roz Gittins, director of pharmacy at the British drug charity Addaction, who was not involved in the report.

The toxic chemical butane, often used in sprayable household products, has a similar effect to alcohol, Kramp said. “The intention of abusers is to experience feelings of euphoria and disinhibition.”

Other health effects of inhalants include liver and kidney damage, hearing loss, delayed behavioral development and brain damage.

Chemicals like butane have a very quick and short-acting effect, which can make people want to take more, Gittins said.

The report’s authors hope increased awareness will help reduce further inhalant-related deaths, through education in schools around the fatal consequences of solvent abuse.

“To stop the abuse, we can only try to increase awareness about the possible dramatic consequences of inhalant abuse among youngsters, parents, medical personnel,” Kramp said.

Up to 125 deaths are caused by inhalant abuse every year in the United States, according to the report.

Stephen Ream, director of UK-based charity Re-solv, said that in 2016, “there were 64 deaths associated with these products,” with butane gas accounting for at least a third of those.

“The breakdown by product is more difficult to establish, but we would suspect that about four or five deaths a year are associated with aerosol products,” he said.

“Solvent abuse is also more of a problem in the northern regions of the UK, with rates particularly higher in Scotland and the North East of England.”

According UK drug advice organization Talk to Frank, more 10- to 15-year-olds were killed from abusing glues, gases and aerosols than from illegal drugs combined between 2000 and 2008.

https://leadership.ng/2018/11/17/19-year-old-dies-after-inhaling-deodorant-spray-to-get-high/


Like .

Others are reading


9 Comments Nigeria News
LuCkYbOi• 4 weeks ago
It is well
Reply
Olite1996• 4 weeks ago
eeya..
Reply
Iyamahsolomon• 4 weeks ago
Haha
Reply
ANOINTING• 4 weeks ago
U what me to say #rip
Reply
Raymond• 4 weeks ago
RIP
Reply
Sorbari• 4 weeks ago
Nawa o
Reply
Abidoun• 4 weeks ago
Rubbish
Reply
innkayobami• 4 weeks ago
Madness
Reply
iammicharles• 4 weeks ago
As in ehn...

(Go Up)

Have a news to share? Contact Email: info@nigerianews.app

NIGERIA NEWS APP (https://www.nigerianews.app) is a website owned by IAR (IJMBway Alevel Registraion) a registered company that pays you for reading news, commenting on every news, sharing our ads on Twitter/ Facebook, inviting friends & family and logging daily. You can make upto ₦200,000 just by inviting people to read Latest Nigerian News & Breaking News in Nigeria. Register today with ₦1,600 to become a member.


© 2018 - Nigerian News App.